MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ENHANCED ESTRADIOL; ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ENHANCED ESTRADIOL; ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed elevated atellica im enhanced estradiol results for five patient samples that were considered discordant to repeat testing on the atellica im enhanced estradiol assay.The initial results were reported to the physician(s) who did not question the results.There are no reports of adverse health consequences associated with the discordant elevated atellica im enhanced estradiol results.
 
Additional Manufacturer Narrative
A customer from outside the united states observed elevated atellica im enhanced estradiol results for five patient samples that were considered discordant to repeat testing on the atellica im enhanced estradiol assay.Quality control results were high out of range.The customer changed readypacks and the quality control results came in range.Maintainance and calbrations were within specifications.There were no obvious visual issues with the readypack or the kit box.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Initial mdr 1219913-2023-00053 was filed on march 16, 2023 reporting a customer from outside the united states observed elevated atellica im enhanced estradiol results for five patient samples that were considered discordant to repeat testing on the atellica im enhanced estradiol assay.Additional information may 15, 2023: the customer reported falsely elevated patient results on atellica im enhanced estradiol (ee2) assay with reagent lot 090.On (b)(6) 2023, biorad immunoassay plus qc lot 85310 recovered high and outside acceptable ranges on atellica im ih01020.A lookback of patient samples tested since qc was last in range was performed.The customer repeated multiple patient samples on other atellica im analyzers, and identified discordant results.The repeat results were lower than initial results and were believed to be accurate.The troubleshooting actions performed by the customer included replacing the ee2 reagent pack.After replacing the ee2 reagent pack, qc recovered within range.This customer suspects an issue with a shipment of ee2 lot 090 reagent that was received in december of 2022.The details related to this shipment were requested but were not available.Siemens reviewed internal release data and field data for ee2 lot 090.This data indicates that this lot performs acceptably internally and at other customer sites.Based on available information, the cause of the elevated qc and patient results is likely due to an isolated reagent shipping and/or handling issue at this customer site.A potential product performance issue has not been identified.The customer is operational.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA IM ENHANCED ESTRADIOL
Common Device Name
ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key16557573
Report Number1219913-2023-00053
Device Sequence Number11998868
Product Code CHP
UDI-Device Identifier00630414598857
UDI-Public00630414598857
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Model NumberN/A
Device Catalogue Number10995561
Device Lot Number090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer05/15/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown